Alert archive / Florida / Special Weather Statements in 2016

Special Weather Statement, NWS Mobile, AL

September 25, 2016Escambia County, Florida

NWS Mobile, AL issued this special weather statement at Sep 25, 2016, 3:11 PM CDT for Escambia County, Florida. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 25, 2016, 3:11 PM CDT (20:11 UTC)
Expired
Sep 25, 2016, 4:15 PM CDT
In force
64 min
Issued by
NWS Mobile, AL

County Escambia County, FL

The radar

The Mobile radar (KMOB), 70 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 8.2 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2016-09-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1671 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2016-09-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -46 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1671 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
973 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-46 m²/s²
0-3 km storm-relative helicity
-54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

964 
WWUS84 KMOB 252011
SPSMOB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
311 PM CDT SUN SEP 25 2016
 
ALZ264-266-FLZ201-202-252115-
BALDWIN CENTRAL AL-BALDWIN COASTAL AL-ESCAMBIA COASTAL FL-
ESCAMBIA INLAND FL-
311 PM CDT SUN SEP 25 2016

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN BALDWIN AND CENTRAL ESCAMBIA COUNTIES UNTIL 415 PM
CDT...

AT 311 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED 11 MILES WEST OF
GONZALEZ...MOVING SOUTHWEST AT 5 TO 10 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FOLEY...ROBERTSDALE AND ELBERTA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3069 8745 3053 8735 3036 8761 3059 8776
TIME...MOT...LOC 2011Z 042DEG 5KT 3059 8749 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Sep 25, 2:17 PM CDT, 54 minutes earlier.

Area forecast discussion, Sep 25, 2:17 PM CDT, 54 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
217 PM CDT SUN SEP 25 2016

.DISCUSSION...See updated information below.

&&

.UPDATE...Did a quick update to the current zone forecast to reflect
current radar trends which shows scattered showers and thunderstorms
covering most locations in the forecast area. Believe this pattern
will hold through this afternoon and possibly up until sunset due to
slightly better instability compared to yesterday combined with
moderate forcing still present in the mid levels due to a weak upper
low located over much of the florida panhandle stretching north over
lower parts of Al and Ga. Thunderstorms will continue to move south
southwest at 10 to 15 mph. With these conditions gusty straight line
winds...frequent lightning and short periods of very heavy rain can
be expected with most of the stronger storms. Similar to yesterday
some strong to marginal severe thunderstorms will also be possible.
Stay tuned to local media outlets or noaa weather radar if
threatening weather is approaching your area. 32/ee

&&

.AVIATION...
00Z issuance...VFR to MVFR cigs and visibilities through early this
evening then mostly VFR conditions through 26.18z. Could see a some
patchy MVFR fog near sunrise also Mon morning. Winds will be variable
at 5 knots early this afternoon gradually shifting south at 5 to 10
knots late this afternoon thru early this evening then becoming light
and variable late this evening through much of Mon morning. 32/ee

&&

.PREV DISCUSSION... /issued 637 AM CDT SUN SEP 25 2016/

DISCUSSION...Updated for latest aviation discussion below.

AVIATION...
12Z issuance...VFR conditions will prevail through the next 24 hours.
/13

PREV DISCUSSION... /issued 411 AM CDT SUN SEP 25 2016/

NEAR TERM /Now Through Sunday night/...A weak upper level low will
linger across the area today. The combination of the upper low and
better deep layer moisture levels will allow for a slightly better
chance of showers and thunderstorms, especially across eastern zones
under the upper low. A few storms became strong to briefly severe
Saturday afternoon and cannot rule that out again this afternoon. The
primary threat will be gusty winds and quarter size hail. Thickness
values are similar to those on Saturday when we broke records at
Mobile and Pensacola. Therefore, went above guidance values for high
temps today with mid 90s in most areas. Lows tonight will remain
above normal with lows in the upper 70s inland to mid 70s along the
coast. 13/JC

SHORT TERM /Monday Through Tuesday night/...Surface ridging and a
weak upper level low will remain over the area through early
Monday...continuing the above normal daytime temperatures and
diurnally forced isolated showers and thunderstorms. Monday night
into Tuesday...a shortwave propagating east across the Great Lakes
area will help push a cold front into the southeastern states and
through our forecast area. Given the the upper low overhead and
additional forcing from the advancing surface front...have continued
slight to chance POPs through Tuesday night. Daytime highs on Monday
continue in the lower 90s over interior sections and upper 80s at the
coast...but cool to a closer to normal mid and upper 80s Tuesday
with the front moving through. Monday night lows ranging from the mid
60s inland to lower 70s coastal...then behind the front Tuesday night
look for near normal lows ranging from the upper 50s well inland to
the upper 60s and near 70 at the coast. 12/DS

LONG TERM /Wednesday Through Saturday/...On Wednesday and Wednesday
night...cooler and drier surface high pressure will begin to build
into the region from the west in the wake of the front...while well
defined trof in the mid/upper levels maintains deep layer cool/cold
air advection over the region. Thursday through Saturday surface
ridge slides slowly east across the region while high pressure aloft
builds. Daytime high temps will be near normal...in the low to mid
80s each day through the long term period. Overnight lows will be
near or just below normal...ranging from the mid 50s over interior
locations to the mid and upper 60s near the coast. 12/DS

MARINE...High pressure will continue over the marine area through
early this week then build from the north by midweek as a cold front
moves south over the northern Gulf. Easterly winds and seas will
build late in the week as high pressure to the north shifts east to
the Mid Atlantic states. 13/JC

&&

.MOB Watches/Warnings/Advisories...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Sep 25, 5:19 AM CDT, 9 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
519 AM CDT SUN SEP 25 2016

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-261030-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL-
BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND-
ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL-
OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE-
519 AM CDT SUN SEP 25 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH SATURDAY.

GMZ630>635-650-655-670-675-261030-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
519 AM CDT SUN SEP 25 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Sep 25, 2:26 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
226 PM CDT SUN SEP 25 2016

ALZ059-262-FLZ201-252000-
ESCAMBIA AL-BALDWIN INLAND AL-ESCAMBIA INLAND FL-
226 PM CDT SUN SEP 25 2016

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...NORTH
CENTRAL BALDWIN...SOUTHWESTERN ESCAMBIA AND NORTHWESTERN ESCAMBIA
COUNTIES UNTIL 300 PM CDT...

AT 226 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED NEAR POARCH CREEK
RESERVATION...OR 9 MILES NORTHWEST OF ATMORE...MOVING SOUTHWEST AT 15
MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MCCULLOUGH...POARCH CREEK RESERVATION AND I65 AND CR 1.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3123 8766 3114 8747 3088 8757 3100 8785
TIME...MOT...LOC 1926Z 027DEG 12KT 3112 8761

RR
Special weather statement, Sep 25, 2:29 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
229 PM CDT SUN SEP 25 2016

FLZ202>204-252000-
ESCAMBIA COASTAL FL-SANTA ROSA COASTAL FL-SANTA ROSA INLAND FL-
229 PM CDT SUN SEP 25 2016

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN ESCAMBIA AND CENTRAL SANTA ROSA COUNTIES UNTIL 300 PM
CDT...

AT 229 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED OVER POINT
BAKER... OR NEAR MILTON...MOVING SOUTHWEST AT 15 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PENSACOLA...PACE...MILTON...BAGDAD...FLORIDATOWN...ROEVILLE...
PEA RIDGE AND POINT BAKER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3051 8715 3051 8716 3052 8717 3058 8729
      3061 8726 3062 8726 3063 8725 3063 8726
      3079 8712 3070 8689 3045 8703
TIME...MOT...LOC 1929Z 027DEG 11KT 3069 8707

RR
Special weather statement, Sep 25, 2:45 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
245 PM CDT SUN SEP 25 2016

ALZ054-057-058-060-252030-
BUTLER AL-CRENSHAW AL-COVINGTON AL-WILCOX AL-
245 PM CDT SUN SEP 25 2016

...STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES...
CRENSHAW...NORTHEASTERN COVINGTON...SOUTHEASTERN WILCOX AND BUTLER
COUNTIES UNTIL 330 PM CDT...

AT 243 PM CDT...STRONG THUNDERSTORMS WERE LOCATED NEAR LUVERNE AND AREAS
JUST TO THE WEST...MOVING SOUTHWEST AT 10 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GREENVILLE...LUVERNE...BRANTLEY...RUTLEDGE...DOZIER...
GLENWOOD AND PINE APPLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3133 8627 3180 8691 3183 8691 3183 8695
      3192 8707 3196 8675 3196 8641 3200 8640
      3181 8619 3179 8620 3177 8615 3171 8615
TIME...MOT...LOC 1943Z 030DEG 8KT 3175 8628
Special weather statement, Sep 25, 2:53 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
253 PM CDT SUN SEP 25 2016

FLZ203-205-252045-
SANTA ROSA INLAND FL-OKALOOSA INLAND FL-
253 PM CDT SUN SEP 25 2016

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...EAST
CENTRAL SANTA ROSA AND WEST CENTRAL OKALOOSA COUNTIES UNTIL 345 PM
CDT...

AT 253 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED 9 MILES WEST OF
BAKER...OR 15 MILES NORTHEAST OF MILTON...MOVING SOUTHWEST AT 10 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL SANTA
ROSA AND WEST CENTRAL OKALOOSA COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3086 8688 3078 8673 3057 8682 3073 8702
TIME...MOT...LOC 1953Z 030DEG 7KT 3077 8684
Special weather statement, Sep 25, 2:57 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
257 PM CDT SUN SEP 25 2016

MSZ067-252100-
WAYNE MS-
257 PM CDT SUN SEP 25 2016

...A STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES...
WAYNE COUNTY UNTIL 400 PM CDT...

AT 255 PM CDT...STRONG THUNDERSTORMS WERE LOCATED NEAR
WAYNESBORO AND SOUTHWARD...MOVING SOUTH AT 5 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
WAYNESBORO...CLARA AND BUCKATUNNA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3182 8865 3178 8849 3149 8853 3161 8886
TIME...MOT...LOC 1955Z 014DEG 6KT 3171 8861
Special weather statement, Sep 25, 3:11 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
311 PM CDT SUN SEP 25 2016

ALZ264-266-FLZ201-202-252115-
BALDWIN CENTRAL AL-BALDWIN COASTAL AL-ESCAMBIA COASTAL FL-
ESCAMBIA INLAND FL-
311 PM CDT SUN SEP 25 2016

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN BALDWIN AND CENTRAL ESCAMBIA COUNTIES UNTIL 415 PM
CDT...

AT 311 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED 11 MILES WEST OF
GONZALEZ...MOVING SOUTHWEST AT 5 TO 10 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FOLEY...ROBERTSDALE AND ELBERTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3069 8745 3053 8735 3036 8761 3059 8776
TIME...MOT...LOC 2011Z 042DEG 5KT 3059 8749

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 25, 6:35 AM CDTSpecial Marine WarningMOB55 min
Sep 25, 7:40 AM CDTSpecial Marine WarningMOB65 min
Sep 25, 2:00 PM CDTSpecial Weather StatementMOBBaldwin30 min
Sep 25, 2:12 PM CDTSpecial Weather StatementMOBEscambia33 min
Sep 25, 2:26 PM CDTSpecial Weather StatementMOBBaldwin34 min
Sep 25, 2:45 PM CDTSpecial Weather StatementMOBButler, Crenshaw45 min
Sep 25, 2:50 PM CDTSpecial Marine WarningMOB55 min
Sep 25, 3:00 PM CDTSevere Thunderstorm WarningMOBButler, Crenshaw13 min
Sep 25, 3:44 PM CDTSpecial Weather StatementMOBBaldwin46 min
Sep 25, 3:46 PM CDTSpecial Weather StatementMOBCovington44 min
Sep 25, 3:55 PM CDTSevere Thunderstorm WarningMOBBaldwin50 min
Sep 25, 3:57 PM CDTSpecial Marine WarningMOB63 min
Sep 25, 4:37 PM CDTSpecial Weather StatementMOBMobile38 min
Sep 25, 4:41 PM CDTSpecial Weather StatementMOBConecuh34 min
Sep 25, 5:59 PM CDTSpecial Weather StatementMOBClarke31 min
Sep 25, 6:51 PM CDTSpecial Marine WarningMOB54 min
Sep 25, 2:29 PM CDTSpecial Weather StatementMOBSanta Rosa31 min
Sep 25, 2:37 PM CDTSevere Thunderstorm WarningMOBEscambia, Santa Rosa38 min
Sep 25, 2:53 PM CDTSpecial Weather StatementMOBSanta Rosa52 min
Sep 25, 2:57 PM CDTSpecial Weather StatementMOBWayne63 min

Nearby

Special Weather Statements in Florida, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.